Ohio, 2008Damaging Winds in Ohio, June 6, 2008
June 6, 2008 · NWS CLE · 7 events in 3 counties and zones
A strong area of low pressure over the northern plains moved northward into Canada. A cold front extending from this low pressure moved through northern Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $78,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure over the northern plains moved northward into Canada. A cold front extending from this low pressure moved through northern Ohio. Thunderstorms developed along this cold front, and a few of them became severe during the late afternoon hours of the 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 6, 7:05 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 6, 7:05 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
805 PM EDT FRI JUN 6 2008
.SYNOPSIS...
HIGH PRESSURE...CENTERED OVER THE SOUTHEASTERN STATES...WILL
REMAIN IN CONTROL OF OUR WEATHER THROUGH EARLY NEXT
WEEK...HOWEVER...A SERIES OF WEAKENING COLD FRONTS WILL GRAZE THE
OHIO VALLEY AND LOWER GREAT LAKES THROUGH THE PERIOD. THESE
BOUNDARIES WILL HAVE NO GREAT AFFECT ON TEMPERATURE ALTHOUGH THEY
COULD TRIGGER A FEW THUNDERSTORMS AS THEY MOVE THROUGH.
&&
.NEAR TERM /THROUGH SATURDAY/...
CURRENTLY HIGH PRESSURE OVER THE VIRGINIAS AND LOW PRESSURE IN THE
EASTERN DAKOTAS/MINNESOTA. COLD FRONT FROM MINNESOTA INTO MISSOURI
WITH A TROF OF LOW PRESSURE AHEAD OF THE FRONT FROM SWRN LOWER MI
TO SOUTHEAST MISSOURI. CONVECTION HAS DEVELOPED FROM WESTERN
LOWER MI SSW THROUGH NWRN INDIANA AND ILLINOIS. CONVECTION IS
TRACKING NORTH NORTHEAST WITH THE LINE MOVING SLOWLY EAST. RUC
DOES NOT ADVECT IN THE DEEP INSTABILITY AND ALSO NOT IN A HURRY TO
BRING CONVECTION EAST ALTHOUGH BELIEVE CONVECTION WILL REACH INTO
NWRN OHIO THIS EVENING BETWEEN 23-01Z. WILL START OUT WITH LIKELY
POPS IN NWRN OHIO THIS EVENING AND CHC POPS ELSEWHERE. AFTER THE
EVENING WILL DROP BACK TO CHC POPS EVERYWHERE. RUC SHOWS A 40 KNOT
850MB JET MAX OVER NWRN OHIO...INCREASING TO 50 KTS BY 03Z.
AIRMASS WELL MIXED AND GUSTS ARE CURRENTLY INTO THE LOW-MID 30
KNOT RANGE IN THE WEST. EXPECT THROUGH THE EVENING WINDS WILL DROP
OFF A BIT AS MIXING DECREASES BUT WILL NEED TO START OUT WITH
WINDY WORDING. WILL KEEP LOWS IN THE 70S OVERNIGHT.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
COLD FRONT TO OUR WEST WILL CONTINUE TO WEAKEN AS IT MOVES EAST
AND SHOULD DISSIPATE AS IT MOVES INTO THE AREA ON SATURDAY.
ACCOMPANING MOISTURE HOWEVER WILL REMAIN IN PLACE ACROSS THE AREA
ON SATURDAY WITH THE NAM SHOWING BETWEEN 70 AND 80% MEAN RH FROM
850MB TO 700 MB. EXPECT WITH THE AFTERNOON HEATING THIS WILL BE
GOD ENOUGH FOR AT LEAST SCATTERED CONVECTION THROUGH THE AFTERNOON
AND EARLY EVENING. WILL GO WITH CHC POPS AND PARTLY SUNNY WORDING.
925MB TEMPS DROP A COUPLE DEGREES SO THINKING UPPER 80S WILL HOLD
MOST OF THE AREA AS THE UPPER RIDGE FLATTENS JUST A BIT. WILL
CARRY A DECREASING DIURNAL POP INTO SATURDAY NIGHT. SUNDAY THE
UPPER HIGH DRIFTS BACK NORTH AND 925MB TEMPS END UP A DEGREE OR
TWO HIGHER THAN TODAY. SHOULD END UP AS WARM OR WARMER THAN TODAY.
STILL THINK MID 90S MIGHT BE A STRETCH SO WILL HOLD MOST LOCATIONS
TO LOWER 90S. THERE WILL BE A COLD FRONT THROUGH THE CENTRAL AND
UPPER LAKES AND WITH DEEPEST MOISTURE CLOSER TO THE FRONT WILL KEEP
FORECAST DRY FOR NOW EXCEPT FOR FAR NORTHEAST WHERE THE AREA COULD
GET CLIPPED.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
WARM HUMID PATTERN CONTINUES THROUGH THE EXTENDED PERIOD.A FEW WAVES
WILL WORK THROUGH THE RIDGE DURING THE PERIOD. THE FIRST ONE WILL
IMPACT THE REGION MONDAY NIGHT AND TUE. BOTH GFS AND ECMWF IN
FAIRLY GOOD AGREEMENT WITH THE TIMING. IF THE MODELS ARE CORRECT
MONDAY SHOULD REMAIN DRY OVER THE REGION...WITH A SLIGHT CHC OVER
THE NW PORTION OF THE AREA. MONDAY NIGHT AND TUESDAY...SURFACE
FRONT SHOULD SETTLE IN OVER THE REGION INCREASING THE CHC OF PCPN.
THE RIDGE SHOULD REMAIN IN CONTROL OF THE PATTERN WED AND THU. AN
ISOLATED TSTM IS NOT OUT OF THE QUESTION ON THESE DAYS WITH THE
CURRENT AIR MASS BUT I WILL LEAVE THE MENTION OUT OF THE FORECAST AT
THIS TIME. THE NEXT CONCERN WILL BE APPROACHING SHORT WAVE ON
FRIDAY. THE GFS IS MUCH MORE AGGRESSIVE THEN THE ECMWF. I WILL
HEDGE TOWARDS THE INTRODUCTION OF PCPN ON FRIDAY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SEVERE THUNDERSTORM WATCH 477 OVER WESTERN THIRD OF FORECAST AREA
IN EFFECT UNTIL 1 AM. BROKEN LINE OF THUNDERSTORMS NRN IN AND SE
LOWER MI HAVE BEEN PRODUCING SOME DOWNBURST WINDS OVER 50 KTS.
LINE OF TSRA HAVE BEEN MOVING EAST AT AROUND 30 KNOTS. DO EXPECT
SOME DECREASE IN INTENSITY OF STORMS AFTER SUNSET. WILL BE AFTER
MIDNIGHT BEFORE REMNANTS OF STORMS REACH CLE AND LOCATIONS IN THE
EAST.
THE MODELS INDICATED THE REMNANTS OF THE COLD FRONT BECOMING
NEARLY STATIONARY OVER THE FORECAST AREA ON SAT. THE FRONT APPEARS
TO BE WASHED OUT BUT STILL COULD SERVE AS A BOUNDARY FOR SHOWER
AND THUNDERSTORM DEVELOPMENT. I WILL KEEP SOME MID CLOUDS OVER
LOCATIONS WITH SHOWERS VCSH. THUNDER IS POSSIBLE BUT IT IS TO FAR
IN THE PERIOD TO BE SPECIFIC.
&&
.MARINE...
STRONG SOUTH-SOUTHWEST FLOW 15-25KT OVER WESTERN PORTIONS
OF THE LAKE...MAINLY FROM AROUND CLEVELAND WEST. EAST OF CLEVELAND
WINDS NOT QUITE AS STRONG WITH WINDS 10-20KT WITH EVEN A BIT OF
ONSHORE FLOW IN NW PA. SOUTH-SOUTHWEST FLOW WILL CONTINUE THROUGH
THE OVERNIGHT HOURS AS LOW PRESSURE MOVES NORTH OF LAKE SUPERIOR BY
SATURDAY MORNING. WEAK COLD FRONT WILL MOVE ACROSS THE LAKE BUT NOT
EXPECTING MUCH FOR WIND SHIFTS WITH FRONTAL PASSAGE. WINDS WILL
CONTINUE S-SW THROUGH SUNDAY AND MONDAY ACROSS THE AREA WITH 10-20KT
COMMON. NEXT COLD FRONT NOT EXPECTED UNTIL TUESDAY.
AS FOR HEADLINES...SPOTTER REPORTS INDICATED EARLIER THIS AFTERNOON
WINDS AND WAVES WERE APPROACHING SMA CRITERIA OFFSHORE OF LORAIN SO
DID UNSCHEDULED UPDATE FOR SMALL CRAFT. LATEST REPORTS INDICATED
WINDS AND WAVES CURRENT RIGHT AT SMALL CRAFT CRITERIA JUST OFFSHORE.
WILL CONTINUE SMA FOR CLEVELAND WEST THROUGH THIS EVENING...BUT
FUTURE SHIFTS MAY NEED TO EVALUATE WINDS FOR TOMORROW. RIGHT NOW
WENT 10-20KT FOR TOMORROW...BUT IF THEY ARE A BIT STRONGER...SIMILAR
TO THIS AFTERNOON...A SMA MAY BE NEEDED AGAIN FOR SATURDAY FOR
WESTERN AREAS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>146.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...GARNET
AVIATION...DJB
MARINE...ABEHazardous weather outlook, Jun 6, 7:25 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
825 PM EDT FRI JUN 6 2008
LEZ061-145>149-165>169-OHZ010>014-020>023-030>033-038-047-089-
PAZ001>003-080030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA-
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-ASHLAND-
WAYNE-STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
825 PM EDT FRI JUN 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TONIGHT.
THE MAIN THREAT BEING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SOME STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. AN ISOLATED
STORM OR TWO COULD EVEN BECOME SEVERE BUT NO ORGANIZED SEVERE
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
LEZ142>144-162>164-OHZ003-006>009-017>019-027>029-036-037-080030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-MARION-MORROW-
825 PM EDT FRI JUN 6 2008
...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 1 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SOME STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. AN ISOLATED
STORM OR TWO COULD EVEN BECOME SEVERE BUT NO ORGANIZED SEVERE
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Thunderstorm Wind, Lucas
- When
- June 6, 8:20 PM EST
- Where
- Lucas County, 2 mi S of Neapolis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.451, -83.880
Numerous trees were reported down in Providence Township.
Thunderstorm Wind, Lucas
- When
- June 6, 8:23 PM EST
- Where
- Lucas County, (Tol)toledo Express
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 41.580, -83.800
Automated weather observing equipment at Toledo Express Airport measured a wind gust of 59 mph as thunderstorms moved through the area.
Thunderstorm Wind, Wood
- When
- June 6, 8:26 PM EST
- Where
- Wood County, Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.370, -83.670
A few trees were reported down.
Thunderstorm Wind, Wood
- When
- June 6, 8:30 PM EST
- Where
- Wood County, Perrysburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.570, -83.630
Several large tree limbs and power poles were reported down. Siding was also blown off a house nearby.
Thunderstorm Wind, Lucas
- When
- June 6, 8:30 PM EST
- Where
- Lucas County, Toledo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.650, -83.550
A trained spotter estimated thunderstorm winds at approximately 60 mph. Numerous large limbs were reported down.
Thunderstorm Wind, Wood
- When
- June 6, 8:30 PM EST
- Where
- Wood County, 1 mi SE of Haskins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.460, -83.706
Several power poles were snapped near State Route 64 south of Haskins. Many large limbs were also reported down.
Thunderstorm Wind, Sandusky
- When
- June 6, 8:55 PM EST
- Where
- Sandusky County, 1 mi S of Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 41.336, -83.120
Numerous large trees were reported down just south of Fremont.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Indiana, June 6 to 7, 20083 deaths · $285 million · 51 events
- Tornadoes and Damaging Wind in Minnesota, June 6, 20082 injured · $12 million · EF3 · 10 events
- Strong Wind in Wisconsin, June 6, 20081 death · $20,000 · 2 events
- Tornado and Flash Flooding in Illinois, June 6, 2008$1.2 million · EF1 · 19 events
- Hail and Damaging Winds in Indiana, June 6, 20084 injured · $347,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Michigan, June 6, 20082 injured · $214,000 · 1 in hail · 26 events
- Flash Flooding in Minnesota, June 6, 2008$900,000 · 2 events
- Hail and Damaging Winds in Michigan, June 6, 2008$185,000 · 1.75 in hail · 34 events
- Flash Flooding in South Dakota, June 6 to 7, 2008$500,000 · 2 events
- Tornado and Hail in Wisconsin, June 6, 2008$155,000 · EF0 · 21 events
- Flash Flood and Flood in Illinois, June 6 to 15, 2008$340,000 · 2 events
- Strong Wind in Washington, June 6 to 9, 2008$250,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110368, 110364, 110346, 110344, 110348, 110353, 110371.